Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 65, NWS Quad Cities, IA

June 3, 2014Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 3, 2014, 9:36 PM CDT for Clark County, Scotland County, Missouri. It was in force for 39 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2014, 9:36 PM CDT (02:36 UTC)
Expired
Jun 3, 2014, 10:15 PM CDT
In force
39 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 177 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 9:37 PM CDTTSTM WND GST 60W Memphis, MOESTIMATED 55-60 MPH WINDS.
Jun 3, 9:42 PM CDTTSTM WND GST 65W Memphis, MOTREES BENT NEARLY OVER...WITH TORRENTIAL RAIN ALSO
Jun 3, 10:02 PM CDTTSTM WND DMGMemphis, MONUMEROUS LARGE TREE LIMBS DOWN ALL OVER TOWN...TIME ESTIMATED FROM RADAR.
Jun 3, 10:02 PM CDTTSTM WND GST 655 S Memphis, MOVIA E-SPOTTER.
Jun 3, 10:08 PM CDTTSTM WND DMGMemphis, MO3 FOOT WIDE TREE DOWN ACROSS HIGHWAY 15 IN TOWN.
Jun 3, 10:10 PM CDTTSTM WND DMG5 S Kahoka, MOSOME CROP DAMAGE WITH CORN LAYING OVER. ONE TREE OF 20 INCH AND ONE OF 12 INCH DOWN. TIME BASED ON RADAR. CORRECTED TIME TO 1010PM. CORRECTED WEATHER EVENT.
Jun 3, 10:10 PM CDTNON-TSTM WND DMG5 S Kahoka, MOSOME CROP DAMAGE WITH CORN LAYING OVER. ONE TREE OF 20 INCH AND ONE OF 12 INCH DOWN. TIME BASED ON RADAR. CORRECTED TIME TO 1010PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2217 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WUUS53 KDVN 040236
SVRDVN
MOC045-199-040315-
/O.NEW.KDVN.SV.W.0065.140604T0236Z-140604T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
936 PM CDT TUE JUN 3 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN NORTHEAST MISSOURI...
  SCOTLAND COUNTY IN NORTHEAST MISSOURI...

* UNTIL 1015 PM CDT

* AT 932 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  GREENSBURG...AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  KAHOKA...RUTLEDGE...SOUTH GORIN...GRANGER...WYACONDA...LURAY...
  WAYLAND...SAND HILL...AZEN...ARBELA...PROSPECT GROVE...ETNA...HEATH
  MEMORIAL CONSERVATION AREA...FAIRMONT...CHAMBERSBURG...ASHTON...
  ANSON...MEDILL...NEEPER AND PEAKSVILLE.

OTHER LOCATIONS AFFECTED INCLUDE CLARK COUNTY FAIRGROUNDS AND
SCOTLAND COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4058 9234 4058 9178 4035 9145 4028 9149
      4025 9149 4025 9194 4030 9196 4030 9235
      4048 9236
TIME...MOT...LOC 0236Z 283DEG 32KT 4036 9218

HAIL...1.00IN
WIND...60MPH

$$

ERVIN
4 follow-up statements
682 
WWUS53 KDVN 040247
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
947 PM CDT TUE JUN 3 2014

MOC045-199-040315-
/O.CON.KDVN.SV.W.0065.000000T0000Z-140604T0315Z/
CLARK MO-SCOTLAND MO-
947 PM CDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SCOTLAND AND
CLARK COUNTIES UNTIL 1015 PM CDT...

AT 946 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RUTLEDGE...AND
MOVING EAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
KAHOKA...SOUTH GORIN...GRANGER...WYACONDA...LURAY...WAYLAND...
PROSPECT GROVE...ETNA...HEATH MEMORIAL CONSERVATION AREA...
FAIRMONT...CHAMBERSBURG...ASHTON...ANSON...MEDILL...NEEPER...
PEAKSVILLE...REVERE...ANTIOCH...ST. PATRICK AND WINCHESTER.

OTHER LOCATIONS AFFECTED INCLUDE CLARK COUNTY FAIRGROUNDS AND
SCOTLAND COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4058 9234 4058 9178 4035 9145 4028 9149
      4025 9149 4025 9194 4030 9196 4030 9235
      4048 9236
TIME...MOT...LOC 0247Z 283DEG 32KT 4033 9206

HAIL...1.00IN
WIND...70MPH

$$

ERVIN
230 
WWUS53 KDVN 040252
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
952 PM CDT TUE JUN 3 2014

MOC045-199-040315-
/O.CON.KDVN.SV.W.0065.000000T0000Z-140604T0315Z/
CLARK MO-SCOTLAND MO-
952 PM CDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SCOTLAND AND
CLARK COUNTIES UNTIL 1015 PM CDT...

AT 951 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RUTLEDGE...AND
MOVING EAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
KAHOKA...SOUTH GORIN...GRANGER...WYACONDA...LURAY...WAYLAND...
PROSPECT GROVE...ETNA...HEATH MEMORIAL CONSERVATION AREA...
FAIRMONT...CHAMBERSBURG...ANSON...ASHTON...NEEPER...ANTIOCH...
MEDILL...ST. PATRICK...WINCHESTER...CLARK CITY AND REVERE.

OTHER LOCATIONS AFFECTED INCLUDE CLARK COUNTY FAIRGROUNDS AND
SCOTLAND COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4047 9234 4058 9221 4058 9178 4035 9145
      4028 9149 4026 9149 4025 9150 4025 9194
      4030 9196 4030 9235
TIME...MOT...LOC 0252Z 285DEG 27KT 4032 9207

HAIL...1.00IN
WIND...70MPH

$$

ERVIN
993 
WWUS53 KDVN 040257
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
957 PM CDT TUE JUN 3 2014

MOC045-199-040315-
/O.CON.KDVN.SV.W.0065.000000T0000Z-140604T0315Z/
CLARK MO-SCOTLAND MO-
957 PM CDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SCOTLAND AND
CLARK COUNTIES UNTIL 1015 PM CDT...

AT 955 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH GORIN...
AND MOVING EAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
KAHOKA...LURAY...WAYLAND...FAIRMONT...CHAMBERSBURG...ANSON...
ASHTON...MEDILL...NEEPER...PEAKSVILLE...REVERE...CLARK CITY...
ANTIOCH...ST. PATRICK...WINCHESTER AND GREGORY LANDING.

OTHER LOCATIONS AFFECTED INCLUDE CLARK COUNTY FAIRGROUNDS AND
SCOTLAND COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4025 9194 4030 9196 4032 9230 4046 9231
      4058 9208 4058 9178 4035 9145 4028 9149
      4026 9149 4025 9150
TIME...MOT...LOC 0258Z 284DEG 39KT 4033 9195

HAIL...1.00IN
WIND...70MPH

$$

ERVIN
434 
WWUS53 KDVN 040303
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1003 PM CDT TUE JUN 3 2014

MOC045-199-040315-
/O.CON.KDVN.SV.W.0065.000000T0000Z-140604T0315Z/
CLARK MO-SCOTLAND MO-
1003 PM CDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SCOTLAND AND CLARK COUNTIES UNTIL 1015 PM CDT...

AT 1000 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
GORIN...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
KAHOKA...WYACONDA...LURAY...WAYLAND...FAIRMONT...CHAMBERSBURG...
ASHTON...NEEPER...ANTIOCH...MEDILL...CLARK CITY...ST. PATRICK...
WINCHESTER...REVERE...PEAKSVILLE...ANSON AND GREGORY LANDING.

OTHER LOCATIONS AFFECTED INCLUDE CLARK COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4025 9194 4030 9196 4032 9222 4048 9218
      4058 9196 4058 9178 4035 9145 4029 9149
      4026 9149 4025 9150
TIME...MOT...LOC 0303Z 281DEG 30KT 4033 9197

HAIL...1.00IN
WIND...60MPH

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 8:36 PM CDT, 1 hour earlier.

Area forecast discussion, Jun 3, 8:36 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
836 PM CDT TUE JUN 3 2014

.UPDATE...
ISSUED AT 831 PM CDT TUE JUN 3 2014

THOUGHTS FROM THE EARLIER UPDATE HAVE NOT CHANGED MUCH...BUT NOW
FEEL CONFIDENT ENOUGH THAT I HAVE CANCELLED THE FLASH FLOOD WATCH
FOR ALL BUT THE SOUTH PORTION. THE SEVERE THREATS CONTINUES TO
APPEAR LIMITED TO OUR EXTREME SOUTH/SOUTHWEST. FOR NOW...THE VAST
MAJORITY OF THE CWA WILL SEE A BROAD PERIOD OF MODERATE RAIN WITH
OCCASIONAL RUMBLES OF THUNDER...AS ANVIL RAINS SPREAD EAST. THIS
PROCESS SHOULD CONTINUE AS LONG AS THE STRONG SURFACE BASED CELLS
MOVE NEAR OUR SOUTH. FOLLOWING THIS...THE LLJ SHOULD SUPPORT
SCATTERED TO NUMEROUS SHOWERS AND STORMS OVERNIGHT. THESE ARE NOT
EXPECTED TO BE CAPABLE OF PRODUCING MORE THAN ISOLATED HEAVY
TOTALS.
ERVIN

UPDATE ISSUED AT 626 PM CDT TUE JUN 3 2014

THE SEVERE WEATHER THREAT NOW SEEMS CONFINED TO THE FAR SOUTH AS
PROLIFIC SURFACE BASED STORMS IN NEBRASKA HAVE HELD THIS BOUNDARY
SOUTH...AND ARE RIDING SOUTHEAST INTO SOUTH CENTRAL IOWA. THIS
MORE OR LESS SHOULD SHIFT THE HIGH WIND THREAT INTO THE EXTREME
SOUTH END OF THE CWA THIS EVENING...WITH GREATLY REDUCED CHANCES
FOR SEVERE WEATHER FARTHER NORTH FROM THESE SURFACE BASED STORMS.
A BROAD AREA OF ELEVATED SHOWERS AND STORMS...AS WELL AS ANVIL
RAINFALL FROM THE HP SUPERCELLS IN SOUTHWEST IOWA...ARE MAKING
THEIR WAY EAST INTO OUR WESTERN COUNTIES ALREADY. MESOSCALE SHORT
TERM MODELS ARE HANDLING THIS REASONABLY WELL...AND IT NOW APPEARS
THAT DISCRETE DEEP CONVECTIVE CELLS PRODUCING HEAVY RAIN RATES ARE
LESS LIKELY NORTH OF OUR SOUTHERN COUNTIES...OR GENERALLY NORTH OF
HIGHWAY 34 IN IOWA AND NORTH OF GALESBURG IN ILLINOIS. I HAVE KEPT
POPS HIGH...AND NOT CANCELLED THE FLOOD WATCH AS OF YET IN THE
CENTRAL LOCATIONS. HOWEVER...I HAVE DECREASED MENTION OF HEAVY
RAIN IN THE NORTH 1/2...AND REMOVED SEVERE WORDING FROM THE GRIDS
IN THE NORTH AS WELL. THE LLJ SHOULD SUPPORT A LARGE AREA OF
MODERATE TO LOCALLY HEAVY RAIN...BUT NOT TORRENTIAL RAIN IN THE
NORTH 1/2 OVERNIGHT. IN MANY LOCATIONS...THIS MAY MEAN TONIGHT/S
RAIN WILL BE A BENEFICIAL VARIETY VS HAZARDOUS.

ERVIN

&&

.SYNOPSIS...
ISSUED AT 316 PM CDT TUE JUN 3 2014

HIGH PRESSURE OVER EASTERN IA AND IL WAS PROVIDING A RELATIVELY
MILD...DRY AND PLEASANT DAY OVER THE FORECAST AREA. RAPID CHANGES
ARE IN STORE FOR TONIGHT AS A SHORTWAVE MOVING THROUGH THE
CENTRAL ROCKIES SPINS UP LOW PRESSURE OVER NE CO ROLLING IT EAST
THROUGH THE MIDWEST TONIGHT AND WED. A VERY MOIST UNSTABLE AIRMASS
WAS OVER THE THE CENTRAL PLAINS...WITH PW VALUES AT 12Z OF 1.5 TO
1.8 . EARLY THIS AFTERNOON...THE FRONT SEPARATING SURFACE
DEWPOINTS IN UPPER 60S TO LOWER 70S IN THE CENTRAL PLAINS FROM
THE 50S TO THE NORTH STRETCHED ACROSS SOUTHERN NEB EAST ACROSS
NORTHERN MO TO CENTRAL IL. LIFT AHEAD OF THE SHORTWAVE HAS ALREADY
TRIGGERED A SEVERE MCS OVER NORTHEAST NEBRASKA THAT WAS RACING
E-SE.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 316 PM CDT TUE JUN 3 2014

FOCUS IS ON MODERATE TO POSSIBLE HIGH END SEVERE AND FLASH FLOOD
EVENT SETTING UP OVER THE AREA TONIGHT. A DEVELOPING 50 TO 60 KT
FEED OF HIGH THETAE AIR AND ELEVATED INSTABILITY...UPPER LEVEL
DIVERGENCE AND STRONG MOSTLY UNIDIRECTIONAL SHEAR ASSOCIATED WITH
A PASSING UPPER JET TO THE NORTH...ALL POINT TOWARD SEVERE
WEATHER AND HEAVY RAINFALL. SYNOPTIC SCALE MODELS CONTINUE TO
DIFFER SOME WITH THE PLACEMENT OF THE AXIS OF EXCESSIVE
RAINFALL...WITH THE ECMWF PREFERRED SOMEWHAT FOR ITS MORE
SOUTHWARD PLACEMENT BASED ON THE EXPECTED EVOLUTION DEMONSTRATED
BY SHORT TERM HIGH RES MODELS. THESE TAKE THE CURRENT COMPLEX OVER
NE SOUTHEASTWARD...PRECEDED BY POSSIBLE ISOLATED SUPERCELLS OUT
AHEAD OVER ESPECIALLY THE SOUTHERN HALF OF THE FORECAST
AREA THIS AFTERNOON AND EARLY EVENING...JUST NORTH OF THE SURFACE
BOUNDARY. IT WILL BE THESE CELLS THAT HAVE THE GREATEST THREAT OF
VERY LARGE HAIL AND TORNADOES THIS EVENING...WHILE THE LARGE
COMPLEX...POSSIBLY EVOLVING INTO A DERECHO...WILL SURGE THROUGH
CENTRAL AND SOUTHEAST IA...NE MO INTO W CENTRAL IL OVERNIGHT. THIS
COMPLEX WILL HAVE A POTENTIAL FOR STRAIGHT LINE WINDS OF 70 KTS OR
MORE WITH QLCS TYPE TORNADOES POSSIBLE GIVEN THE ADEQUATE SURFACE
TO 3 KM SHEAR VALUES. SPC HAS ELEVATED THE MODERATE TO HIGH RISK
OVER SE IA IN A MID AFTERNOON UPDATE. THE STRONG FEED OF VERY
HIGH MOISTURE AND POSSIBLE BACK BUILDING INTO A POSSIBLE COLD POOL
MAY FAVOR HEAVY RAIN AND FLASH FLOODING OVER SOUTHEAST IA...FAR NE
MO AND W CENTRAL IL.

WILL THUS MAINTAIN THE FLASH FLOOD WATCH OVER THE SOUTH THROUGH 9
AM WEDNESDAY GIVEN THIS POTENTIAL FOR RAINFALL THAT COULD STILL
REACH 4 TO 5 INCHES WITH WIDESPREAD 1 TO 2 INCH AMOUNTS OVER MUCH
OF THE CWA SOUTH OF THE HIGHWAY 20 CORRIDOR. THIS AMOUNT OF RAIN
MAY EVENTUALLY LEAD TO FLOODING ALONG SOME OF THE TRIBUTARY
RIVERS.

WED...RAIN AND A FEW LIGHTNING STRIKES IN A DECAYING STRATUS
REGION OF THE DEPARTING MCS MAY BE ON-GOING IN THE MORNING. WILL
THEN CARRY AT LEAST SLIGHT CHANCES THROUGH THE AFTERNOON AS WEAK
VORT MAXIMA PASSING OVERHEAD MAY BE ENOUGH TO OVERCOME THE LIMITED
SURFACE INSTABILITY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 316 PM CDT TUE JUN 3 2014

THE MAIN FORECAST CONCERN WILL BE CHANCES OF PRECIPITATION OVER THE
WEEKEND.  MODELS ARE IN GOOD OVERALL AGREEMENT THROUGH THE PERIOD
WITH THE USUAL DIFFERENCES IN THE TIMING AND PLACEMENT OF FEATURES.
TEMPERATURES WILL BE BELOW NORMAL THROUGH THE PERIOD.

BROAD ZONAL FLOW WILL BE IN PLACE ACROSS THE CONUS THROUGH THE
PERIOD.  A SERIES OF SHORTWAVE RIDGES AND TROUGHS WILL MOVE THROUGH
THE FLOW INTO EARLY NEXT WEEK WITH A DEEPER TROUGH SET TO IMPACT THE
REGION THROUGH THE WEEKEND.

SHORTWAVE RIDGING WILL BUILD INTO THE REGION ON WEDNESDAY NIGHT INTO
THURSDAY WITH SKIES CLEARING FROM WEST TO EAST. A FAST MOVING
SHORTWAVE WILL MOVE ACROSS THE REGION AFTER 00 UTC ON FRIDAY BUT THE
SYSTEM LOOKS TO BE MOISTURE STARVED AND HAVE LIMITED PRECIPITATION
CHANCES TO NORTHEAST MISSOURI AND ADJACENT AREAS OF WEST CENTRAL
ILLINOIS AND SOUTHEAST IOWA.

MOISTURE ADVECTION ON THE INCREASE FRIDAY NIGHT INTO SATURDAY
MORNING AHEAD OF A DEEPER TROUGH THAT WILL MOVE ACROSS IOWA SATURDAY
THROUGH SUNDAY. THIS WILL BRING SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS TO THE REGION SATURDAY THROUGH SUNDAY. THE POTENTIAL
EXISTS FOR ANOTHER ROUND OF HEAVY RAIN AS PRECIPITABLE WATER WILL BE
ON THE INCREASE TO 1.5 TOO 2.0 INCHES ACROSS THE REGION THROUGH THE
WEEKEND.

ANOTHER QUICK MOVING SHORTWAVE WILL BE ON THE HEELS OF THE WEEKEND
SYSTEM AND MOVE ACROSS THE REGION TUESDAY AND TUESDAY NIGHT. THIS
WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 639 PM CDT TUE JUN 3 2014

A STRONG STORM SYSTEM MOVING ACRS THE CENTRAL PLAINS IS STILL
EXPECTED TO PRODUCE A LARGE THUNDERSTORM COMPLEX CAPABLE OF HEAVY
RAIN AND STRONG DAMAGING WINDS OVERNIGHT INTO WEDNESDAY
MORNING...BUT THE THREAT APPEARS TO BE SHIFTING SOUTH MORE IN THE
VCNTY OF THE BRL TAF AND POSSIBLY UP NEAR MLI. THE CID AND
ESPECIALLY THE DBQ TAF SITES MAY GET SOME LIGHT RAIN POSSIBLY WITH
SOME EMBEDDED AFTER 730 PM THROUGH 10 PM CDT THIS EVENING FROM
BLOW-OFF FROM STRONGER STORMS TO THE SOUTH...THEN MORE SHOWERS
WITH EMBEDDED THUNDERSTORMS IN THESE AREAS WITH THE MAIN COMPLEX
LATER TONIGHT AFTER 11 PM CDT. CATEGORICAL THUNDERSTORM WORDING
WITH MVFR AND POSSIBLE IFR CONDITIONS OVERNIGHT CONTINUE TO BE
STRESSED IN THE TAFS. SEVERE WIND GUSTS AND HAIL WILL BE POSSIBLE
ESPECIALLY AT BRL. AFTER STRONGER STORMS PASS...MVFR AND POSSIBLE
IFR CONDITIONS WITH LOW CIGS...RAIN...ISOLATED THUNDERSTORMS AND
POSSIBLE FOG WILL REMAIN THROUGH MID WEDNESDAY MORNING. THEN WILL
TREND TOWARD DRY AND VFR CIGS WED AFTERNOON.    ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DES MOINES-HENRY
     IA-JEFFERSON-LEE-VAN BUREN.

IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR HANCOCK-
     HENDERSON-MCDONOUGH-WARREN.

MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CLARK-SCOTLAND.

&&

UPDATE...ERVIN
SYNOPSIS...SHEETS
SHORT TERM...SHEETS
LONG TERM...COUSINS
AVIATION...12
Hazardous weather outlook, Jun 3, 3:50 AM CDT, 17 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
350 AM CDT TUE JUN 3 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-040900-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
350 AM CDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

...SEVERE WEATHER AND FLASH FLOOD THREATS THIS EVENING AND OVERNIGHT...

A STORM SYSTEM MOVING QUICKLY OUT OF THE ROCKIES TODAY WILL
INTERACT WITH MOISTURE STREAMING NORTHWARD FROM THE GULF OF MEXICO
TO GENERATE THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND
SEVERE WEATHER IN THE REGION THIS EVENING AND OVERNIGHT. THE AREA
MOST AT RISK FROM THESE HAZARDS IS GENERALLY FROM AROUND THE
QUAD CITIES TO POINTS WEST AND SOUTH.

THUNDERSTORMS ARE EXPECTED TO BEGIN INITIALLY AS A SEVERE WEATHER
PRODUCER DURING THE EVENING HOURS...THEN EVOLVE INTO A HEAVY RAIN
THREAT OVERNIGHT AS THE LOW-LEVEL JET FIRES UP AND THE ATMOSPHERE
MOISTENS. LARGE HAIL AND POSSIBLY TORNADOES IN PROXIMITY TO THE
LOW-LEVEL BOUNDARY IN SOUTHERN IOWA ARE THE INITIAL MAIN THREAT. BUT
THEN AS THE SYSTEM EVOLVES OVERNIGHT...HEAVY RAIN AND WIND BECOME
THE MAIN THREATS. AT THIS TIME...IT LOOKS MORE LIKE HEAVY RAIN IS
THE THREAT IN OUR AREA WITH THE WIND THREAT MOSTLY FURTHER SOUTH
IN MISSOURI AND CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY...THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
DIMINISH IN THE MORNING WITH ONLY A CHANCE OF STORMS DURING THE
AFTERNOON.

SATURDAY THROUGH SUNDAY...ANOTHER STORM SYSTEM WILL BRING SEVERAL
ROUNDS OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. THE SEVERE
THREAT APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVITATION IS POSSIBLE THIS EVENING AND OVERNIGHT. IN
ADDITION TO SEVERE WEATHER REPORTS...REPORTS OF HEAVY RAINFALL
TOTALS WOULD ALSO BE APPRECIATED.

WOLF

In the hours before

Special weather statement, Jun 3, 8:50 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
850 PM CDT TUE JUN 3 2014

IAZ098-ILZ034-MOZ009-010-040245-
VAN BUREN IA-HANCOCK IL-CLARK MO-SCOTLAND MO-
850 PM CDT TUE JUN 3 2014

...THUNDERSTORMS WITH HEAVY RAIN APPROACHING...

SLOW MOVING THUNDERSTORMS WILL MOVE INTO MUCH OF SCOTLAND AND CLARK
COUNTIES THROUGH 10 PM. THESE STORMS WILL PRODUCE INTENSE RAINFALL
RATES...OVER 1 INCH PER HOUR.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS.

&&

LAT...LON 4060 9236 4060 9219 4064 9218 4062 9176
      4025 9147 4024 9167 4025 9194 4030 9196
      4030 9235

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:50 PM CDTSpecial Weather StatementDVNClark, Scotland55 min
Jun 3, 10:08 PM CDTSevere Thunderstorm WarningDVNClark, Scotland46 min
Jun 3, 11:55 PM CDTFlash Flood WarningDVNClark, Scotland9 hr
Jun 4, 4:27 AM CDTSpecial Weather StatementDVNClark, Scotland48 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.